MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24716
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon deflation failure occurred.A 4.0x220x150 sterling balloon catheter was advanced for dilatation using an encore 26 inflation device.However, during the procedure, it was noted that the balloon could not be deflated.The inflation device was swapped with a non-boston scientific product which did not work either.The balloon had to be extracted while still inflated.The device was removed and the procedure was completed with a different device.No patient complications nor injuries were reported and the patient's status was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual and microscopic examination revealed no damages.The balloon is loosely folded and there is blood inside the guidewire lumen.The balloon was functionally tested by inflating it to rated burst pressure and it was able to hold pressure.The balloon was deflated and there were no issues deflating it.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis could not confirm the reported failure to deflate.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12368503
Report Number2134265-2021-10321
Device Sequence Number4333809
Product Code LIT
UDI-Device Identifier08714729860310
UDI-Public08714729860310
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K141112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2024
Device Model Number24716
Device Catalogue Number24716
Device Lot Number0027302780
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2021
Initial Date Received by Manufacturer 08/04/2021
Supplement Date Received by Manufacturer10/13/2021
Initial Report FDA Received Date08/25/2021
Supplement Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;